Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 6, 2012, 5:20 PM MDT for Grant County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2012, 5:20 PM MDT (23:20 UTC)
- Expired
- Sep 6, 2012, 6:15 PM MDT
- In force
- 55 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Grant County, NM
The radar
The Tucson radar (KEMX), 201 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417
WUUS54 KEPZ 062320
SVREPZ
NMC017-070015-
/O.NEW.KEPZ.SV.W.0075.120906T2320Z-120907T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
520 PM MDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 615 PM MDT
* AT 514 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF BUCKHORN...MOVING WEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MULE CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INDOORS IMMEDIATELY.
&&
LAT...LON 3314 10902 3307 10873 3289 10876 3289 10905
3293 10906
TIME...MOT...LOC 2321Z 098DEG 3KT 3299 10886
$$
TRIPOLI1 follow-up statement
779
WWUS54 KEPZ 062348
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
548 PM MDT THU SEP 6 2012
NMC017-070015-
/O.CON.KEPZ.SV.W.0075.000000T0000Z-120907T0015Z/
GRANT NM-
548 PM MDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRANT COUNTY UNTIL 615 PM MDT...
AT 540 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 10 MILES WEST OF BUCKHORN...MOVING WEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
MULE CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INDOORS IMMEDIATELY.
&&
LAT...LON 3314 10902 3307 10873 3289 10876 3289 10905
3293 10906
TIME...MOT...LOC 2348Z 098DEG 3KT 3299 10889
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:44 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 6, 2:44 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 244 PM MDT THU SEP 6 2012 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO TONIGHT THROUGH FRIDAY RESULTING IN A FEW SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WILL INCREASE FRIDAY NIGHT AND EARLY SATURDAY MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. COOLER TEMPERATURES ARE THEREFORE EXPECTED SATURDAY AND SUNDAY AS CANADIAN AIR MOVES INTO THE BORDERLAND BEHIND THE FRONT. THE WEATHER WILL ALSO BE DRIER NEXT WEEK AS HIGH PRESSURE ALOFT BUILDS ACROSS THE SOUTHERN ROCKIES. && .DISCUSSION... THIS MORNING'S RAOB AGAIN SHOWED A HIGHLY MOIST MODERATELY UNSTABLE AIR MASS WITH THE PRECIPITABLE WATER AT 1.5 INCHES AND THE CAPE 1400 J/KG. THUS WEATHER ALREADY ACTIVE EARLY THIS AFTERNOON WITH RATHER WIDESPREAD CONVECTION WITH RADAR INDICATING A FEW CELLS DROPPING HEAVY RAIN AND EVEN SMALL HAIL. FURTHER SURFACE HEATING AND OUTFLOWS SHOULD CAUSE ACTIVITY TO SPREAD FURTHER AND TO PERSIST AFTER DARK. MODELS ALSO PLACE A WEAK VORT MAX OVER NORTHERN MEXICO WITH NORTHERN PORTIONS OF THIS FEATURE EXTENDING INTO SOUTH CENTRAL NEW MEXICO. THUS RISK OF LOCALLY HEAVY RAINS WILL PERSIST. MOIST UNSTABLE AIR WILL CONTINUE ON FRIDAY AS WITH PRECIPITABLE WATER AND CAPES RANGING FROM 1 INCH AND 500 J/KG EAST TO 1.5 INCHES AND 1200 J/KG SOUTHWEST RESPECTIVELY. THUS WILL FORECAST ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TOMORROW DUE TO LIGHT WINDS ALOFT SUGGESTING ISOLATED AREAS OF HEAVY 1 INCH OR MORE RAINFALLS. WEATHER SHOULD BECOME MOST ACTIVE FRIDAY NIGHT/EARLY SATURDAY MORNING AS A STRONG COLD FRONT DROPS SOUTHWARD ACROSS THE CWA. BOTH LOW LEVEL CONVERGENCE AND FRONTOGENETIC FIELDS INDICATE VERY STRONG LOW LEVEL UPLIFT/VERTICAL MOTION ALONG THE FRONT SO WILL OUTLOOK SCATTERED COVERAGE ALL ZONES FRIDAY NIGHT/EARLY SATURDAY. IN ADDITION IT MAY BECOME ESPECIALLY WINDY ALONG WESTERN FACING SLOPES DUE TO STRONG DOWNSLOPE GRADIENTS...ESPECIALLY ACROSS WEST EL PASO AND VICINITY. ON SATURDAY AND SUNDAY CONVECTION WILL DIMINISH AS COOLER DRIER MORE STABLE AIR BEHIND THE FRONT ENTERS THE CWA. AS NEXT WEEK PROGRESSES HIGH PRESSURE ALOFT BUILDS ACROSS THE REGION CAUSING WARMER TEMPERATURES BUT ALSO GREATLY LIMITING UPDRAFT INITIATION. && .AVIATION....VALID 07/00Z-08/00Z. GENERAL VFR CONDS THRU THE PD. WITH SCT060-080 SCT-BKN120-140 P6SM. 12Z-15Z ISOLD AREAS OF 6SM -TSRA WITH BKN080 ESPLY MTNS 00Z-06Z. ISOLD MVFR CONDS WITH LOWR VSBY IN +TSRAGS IN STRONGER STORMS. VRBL WNDS 20-30KT G 40KTS NR STORMS OTHWS WNDS GNLY 5 TO 15 KTS SSW AND SSE WEST AND EAST OF THE RIO GRANDE RESPECTIVELY. && .FIRE WEATHER... THERE WILL BE TWO MORE DAYS OF ABOVE NORMAL TEMPERATURES ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS AS STRONG HIGH PRESSURE REMAINS ANCHORED OVER THE REGION. AFTERNOON HEATING WILL HELP TO SET OFF MID DAY MOUNTAIN STORMS AND LATE AFTERNOON AND EVENING LOWLAND STORMS THURSDAY AND FRIDAY. THE ARRIVAL OF A FAIRLY STRONG BACKDOOR COLD FROM FROM THE EAST NORTHEAST FRIDAY NIGHT INTO SATURDAY MORNING SHOULD USHER IN MUCH COOLER TEMPS (AROUND 15 DEG COOLER) FOR THE WEEKEND ALONG WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. THE MIN RH FIELD WILL RANGE FROM 25% TO 30% LOWLANDS AND FROM 30% TO 40% HIGHLANDS THURSDAY WITH VALUES UP AROUND 5% ALL AREAS ON FRIDAY. THE HAINES INDEX WILL PRETTY MUCH STAY UNIFORMALLY IN THE 3 CATEGORY THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 95 70 83 63 / 20 20 30 20 10 SIERRA BLANCA 65 90 62 80 57 / 30 20 30 20 10 LAS CRUCES 69 93 64 81 58 / 20 20 30 20 10 ALAMOGORDO 69 93 66 80 58 / 30 20 30 20 10 CLOUDCROFT 53 72 46 58 42 / 30 40 40 30 10 TRUTH OR CONSEQUENCES 70 90 63 80 60 / 20 20 30 20 10 SILVER CITY 63 82 60 73 53 / 40 40 40 30 20 DEMING 68 91 64 84 59 / 20 20 30 20 10 LORDSBURG 70 91 63 85 58 / 30 30 30 20 20 WEST EL PASO METRO 76 94 72 82 65 / 20 20 30 20 10 DELL CITY 65 97 64 82 57 / 30 20 30 20 10 FORT HANCOCK 71 96 66 86 60 / 30 20 30 20 10 LOMA LINDA 66 88 61 78 58 / 20 20 30 20 10 FABENS 73 96 68 84 63 / 20 20 30 20 10 SANTA TERESA 72 94 68 81 61 / 20 20 30 20 10 WHITE SANDS HQ 70 94 64 81 60 / 20 20 30 20 10 JORNADA RANGE 65 94 61 81 55 / 20 20 30 20 10 HATCH 66 93 62 80 56 / 20 20 30 20 10 COLUMBUS 69 94 67 83 60 / 20 20 30 20 10 OROGRANDE 72 94 67 82 63 / 20 20 30 20 10 MAYHILL 58 80 50 65 50 / 30 40 40 30 10 MESCALERO 57 82 51 70 48 / 30 40 40 30 10 TIMBERON 56 80 48 67 50 / 30 40 40 30 10 WINSTON 60 83 54 73 52 / 30 30 40 30 20 HILLSBORO 65 88 60 76 56 / 20 20 30 20 10 SPACEPORT 68 94 63 80 58 / 20 20 30 20 10 LAKE ROBERTS 60 87 55 76 52 / 30 40 40 30 20 HURLEY 64 83 59 77 55 / 30 30 30 20 10 CLIFF 62 90 54 82 50 / 30 30 30 20 20 MULE CREEK 57 81 50 78 47 / 30 30 30 20 20 FAYWOOD 64 86 58 75 54 / 20 20 30 20 10 ANIMAS 65 87 59 85 54 / 30 40 30 30 20 HACHITA 66 92 60 85 55 / 30 30 30 20 10 ANTELOPE WELLS 65 91 60 86 55 / 30 30 30 30 20 CLOVERDALE 60 81 59 81 53 / 30 40 30 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/20 NOVLAN
Hazardous weather outlook, Sep 6, 11:51 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1151 AM MDT THU SEP 6 2012 NMZ401>417-TXZ418>424-071715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1151 AM MDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT SCATTERED MOUNTAIN AND A FEW LOWLAND SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. VERY ISOLATED STORMS MAY PRODUCE HEAVY RAINFALL WITH OVER AN INCH OF RAIN FALLING RESULTING IN POSSIBLE FLOODING...ESPECIALLY AROUND LOW WATER CROSSINGS .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OCCURRING FRIDAY THROUGH SATURDAY...ESPECIALLY FRIDAY NIGHT WHEN A COLD FRONT MOVES THROUGH THE REGION. A FEW STORMS WILL PRODUCE VERY HEAVY RAINFALL WITH OVER AN INCH OF RAIN FALLING. THUS FLASH FLOODING MAY OCCUR OVER VERY ISOLATED LOCATIONS. ONLY A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY AS COOLER DRIER MORE STABLE AIR MOVES INTO THE AREA BEHIND THE FRONT WHILE HIGH PRESSURE BUILDS ALOFT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 10:33 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 42 min |
| Sep 5, 11:13 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 21 min |
| Sep 6, 4:55 PM MDT | Areal Flood Advisory | EPZ | Grant | 50 min |
| Sep 6, 5:05 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 40 min |
| Sep 6, 5:13 PM MDT | Areal Flood Advisory | EPZ | Sierra | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.